MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-350-16
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was resistance and the pipeline failed to open.The patient was undergoing surgery for embolization treatment of an amorphous, unruptured aneurysm-cavernous in the sinus segment with a max diameter of 12mm and a 8mm neck diameter.The landing zone was 3.14mm at the distal end and 3.35mm at the proximal end.The access vessel was 8f with a diameter of 20mm.It was noted the patient's vessel tortuosity was moderate.It was reported that ped implantation was required for aneurysm embolization.The patient¿s path was moderately tortuous, and a phenom27 catheter was used to deliver a 3.5*16 ped stent.After the microcatheter was in place, the ped was delivered.The distal end could not be pushed (failure to open), and the resistance was large in the distal section, and it could not pass through repeated attempts.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.It was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.Re-replacement was given without causing personal injury as it was removed with the microcatheter.The pipeline was not used for an indication that is not approved (off-label).The pipeline and any accessory devices prepared as ind icated in the ifu.The catheter flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.  ancillary devices include a johnson <(>&<)> johnson sheath, johnson <(>&<)> johnson guide catheter, phenom microcatheter, stryker guidewire, and ev32-6 coils.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12657243
Report Number2029214-2021-01297
Device Sequence Number4233367
Product Code OUT
UDI-Device Identifier00847536015333
UDI-Public00847536015333
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model NumberPED-350-16
Device Catalogue NumberPED-350-16
Device Lot NumberB120371
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR